MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISM
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 12/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral procedure where an echocardiogram revealed a single leaflet detachment from the anterior leaflet, which had prolapsed into the atrium, causing the mr (mitral regurgitation) to return to severe.Implanting physician explained the detachment occurred because the tissue had been damaged by prior endocarditis.Surgeon advised that the only feasible option is to place additional clips to stabilize the leaflets as the patient is too frail to undergo open-heart surgery.Mr before index procedure was severe.Mr after index procedure was mild.Mr after slda was severe.Patient is currently in a step-down unit and remains in stable condition.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, b5, g3, g6, h2, h6, and h11.H6 investigation conclusions: adverse event related to patient anatomy and/or condition available information suggests patients preexisting condition likely contributed to the event.As per medical opinion, the event occurred due to the tissue been damaged by prior endocarditis, weakening the leaflet and increasing the risk of slda.An additional intervention involving two new pascal ace devices was performed, since the patient would not be able to undergo open-heart surgery.However, the level of regurgitation remained severe, leaving open-heart surgery as the only remaining option.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.
 
Event or Problem Description
12dec2025 - additional information received: plan is to keep the patient for observation and retry with additional clip(s) on monday am ((b)(6)).Surgeon seems cautiously optimistic it will work.18dec2025 - additional information received: on (b)(6) 2025 a follow-up procedure was performed by adding two additional pascal ace clips.The severe regurgitation is grossly unchanged.The surgeon suggested option of an open chest procedure, but previously stated patient was not a good candidate.Prior to the suggestion of using a teer clip, use of another device was discussed.Patient is home and doing ok.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key23804805
Report Number2015691-2025-10170
Device Sequence Number7732400
Product Code NKM
UDI-Device Identifier00690103216950
UDI-Public(01)00690103216950(17)260625
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2026
Device Model Number20000ISM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale